saw the neurosurgeon and this is what he gave me...it works.
had a blood test to see if i could have the dye injected for the mri and that is ok so just waiting for the mri.
my question is that im exhausted on this stuff. i work as an electrician. i have lost my drive and if i stop moving i want to sleep. it almost feels like depression. plus i get hungry, but after i eat i feel bloated...will these symptoms pass?
I can only speak from my own experiance- I was placed on 300 mgs of Tegritol and I could not work or do anything. I had to opt out and deal with my cluster headaches and face pain. I ate like a horse,gained wieght, crapped like a donky,and was short tempered. It was horriable. I will have surgery on May 16th
I am on disability right now for TN and the complications of meds
When I first started Tegretol ( carbamazepine) it took bout 4-6 weeks to feel “normal” , the grogginess, exhaustion lifted and my body adjusted to the meds. I was able to work and function and feel good at 800 mg.
keep in mind we are all different in our reactions to meds, but I’ve found with anti-convulsants unless you have an allergic reaction, you should give it a few weeks before you try a different one. It really does take time to build up in our bodies and to adjust.
I hope you start feeling better real soon!
edster sorry to hear that and hope the surgery goes well!!!
Mimi that sounds like what the dr said, and i hope it is the case. hard to adjust to being able to touch my face again ;-] but i cant remember if i took the pill or not, so i tell my wife when i do take it so if i forget she will know...i need that to pass.
had the chills last night and sweated really bad, woke up this morning covered in red spots that itch...and i still have the chills, dr office not open for another 30 minutes. this is a trip! never had anythig like this before;-]
did not take a pill this morning and wonder if i should take benedril...but since only 30 minutes, i will just wait
I was on tegretol (carbamazepine) to determine if I have TN. I hit 600mg and after a week of being on it woke up with a rash that completely covered my body including the inside of my mouth and lips. It was red spots and itched like crazy (just as you described). GP called it urticaria. He gave me some antihistamines for it and took me off the tegretol immediately. Within about 2 days i had extreme swelling in my legs (water retention). I ended up taking myself to the hospital as i just couldnt cope with the pain and the swelling. Have to admit to being gutted that this happened as this is the only med I’ve been on thats worked properly and stopped the pain completely. I’ve now increased the pregabalin (lyrica) to the maximum which is 600mg and I use Capsaican as well to try to stop the pain and the burning. I seem to be dealing better with it and the tramadol but I do believe that my body is just used to the meds now. The pain is back as well and getting stronger and stronger but having surgery on 29th May so fingers crossed it will work.
Hope you get sorted soon.
Please everyone be aware that Tegretol can cause Stevens-Johnson Syndrome (SJS) and Toxic Epidural Necrolysis (TEN,) very serious complications which can start as an itchy rash, mosquito-like bumps or red spots which spread quickly over the body. They may or may not be preceded by headache and cold or flu like symptoms. My neurologist warned me about it when he prescribed it and the pharmacist mentioned it, too. It is also in the dispensing informational paper if you take the time to read it. In short: IF YOU EVER GET A RASH OR ITCHY BUMPS WHILE TAKING TEGRETOL (or any other med for that matter) DO NOT TAKE ANOTHER DOSE and call your doctor's office immediately and tell them you are taking this med and may be getting a drug reaction from it. If it is after hours, they'll probably send you to an urgent care facility but believe me (as a SJS survivor) DRINK PLENTY OF WATER AND CONTACT YOUR DOCTOR RIGHT AWAY - DON'T DELAY! If you've never heard of SJS or Toxic Necrolysis, check it out online.